JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 6, Issue 2, Article 38
A Refinement of Jensen's Inequality

    Authors: Jamal Rooin,  
    Keywords: Product measure, Fubini's Theorem, Jensen's inequality.  
    Date Received: 27/08/04  
    Date Accepted: 16/03/05  
    Subject Codes:

Primary: 26D15, 28A35.

    Editors: Charles E. M. Pearce,  

We refine Jensen's inequality as

$displaystyle varphileft(int_X f d muright) leq int_Yvarphileft(int_X f(x)omega(x,y)dmu(x)right)dlambda(y)leq int_X(varphicirc f)dmu, $

where $ (X,mathcal{A},mu)$ and $ (Y,mathcal{B},lambda)$ are two probability measure spaces, $ omega:Xtimes Yrightarrow[0,infty)$ is a weight function on $ Xtimes Y$, $ I$ is an interval of the real line, $ fin L^1(mu), f(x)in I$ for all $ xin X$ and $ varphi$ is a real-valued convex function on $ I$.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login